Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 51, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Apr 11, 2012, 11:57 PM CDT for Hartley County, Moore County, Texas. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2012, 11:57 PM CDT (04:57 UTC)
- Expired
- Apr 12, 2012, 1:00 AM CDT
- In force
- 63 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Hartley County, TX, Moore County, TX
The radar
The Amarillo radar (KAMA), 76 km from the middle of the area, began a volume at 04:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 12:07 AM CDT | HAIL 1 | 7 W Dumas, TX | |
| Apr 12, 12:16 AM CDT | HAIL 1 | 6 W Dumas, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 5.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 706 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1480 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
806 WUUS54 KAMA 120457 SVRAMA TXC205-341-120600- /O.NEW.KAMA.SV.W.0051.120412T0457Z-120412T0600Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 1157 PM CDT WED APR 11 2012 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL HARTLEY COUNTY IN THE PANHANDLE OF TEXAS WESTERN MOORE COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 100 AM CDT * AT 1156 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES WEST OF DUMAS...MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... DUMAS... SUNRAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS THE SECOND LEADING CAUSE OF DEATH FROM THUNDERSTORMS BEHIND ONLY FLASH FLOODING. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3604 10178 3565 10176 3574 10225 3596 10223 TIME...MOT...LOC 0458Z 270DEG 13KT 3583 10213 $$ JOHNSON
2 follow-up statements
784 WWUS54 KAMA 120516 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1216 AM CDT THU APR 12 2012 TXC205-120526- /O.CAN.KAMA.SV.W.0051.000000T0000Z-120412T0600Z/ HARTLEY TX- 1216 AM CDT THU APR 12 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HARTLEY COUNTY IS CANCELLED... AT 1216 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD MOVED OUT OF THE COUNTY. THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED. LAT...LON 3597 10216 3604 10178 3565 10176 3572 10216 TIME...MOT...LOC 0516Z 270DEG 13KT 3585 10207 $$ TXC341-120600- /O.CON.KAMA.SV.W.0051.000000T0000Z-120412T0600Z/ MOORE TX- 1216 AM CDT THU APR 12 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR WESTERN MOORE COUNTY... AT 1215 AM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES WEST OF DUMAS...MOVING EAST AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FOUR WAY AND SUNRAY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. LAT...LON 3597 10216 3604 10178 3565 10176 3572 10216 TIME...MOT...LOC 0516Z 270DEG 13KT 3585 10207 $$ JOHNSON
157 WWUS54 KAMA 120528 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1228 AM CDT THU APR 12 2012 TXC341-120600- /O.CON.KAMA.SV.W.0051.000000T0000Z-120412T0600Z/ MOORE TX- 1228 AM CDT THU APR 12 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR NORTHWESTERN MOORE COUNTY... AT 1224 AM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR DUMAS...MOVING EAST AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUNRAY. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3597 10216 3604 10178 3574 10177 3577 10216 TIME...MOT...LOC 0528Z 266DEG 13KT 3586 10203 $$ JOHNSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 11:48 PM CDT, 9 minutes earlier.
Area forecast discussion, Apr 11, 11:48 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1148 PM CDT WED APR 11 2012 .AVIATION... A FEW THUNDERSTORMS MAY STILL AFFECT THE DHT TAF SITE THROUGH THE EARLY MORNING HOURS. THINK THE GUY AND AMA TAF SITES ARE DONE WITH TSRA FOR THIS FORECAST. LOW CLOUDS AND FOG SHOULD MOVE BACK INTO ALL SITES OVERNIGHT WITH CIGS BELOW 1000 FEET. A DRYLINE WILL THEN PUSH THROUGH THE REGION AND CLOUDS SHOULD DECREASE FROM WEST TO EAST BETWEEN 16Z AND 18Z. SOUTH AND SOUTHWEST WINDS WILL PICK UP TO AROUND 25 KNOTS WITH HIGHER GUSTS AFTER THE DRYLINE MOVES BY. WINDS WILL THEN SLOW TO AROUND 15 KNOTS AFTER SUNSET THURSDAY. && .PREV DISCUSSION... /ISSUED 645 PM CDT WED APR 11 2012/ AVIATION... NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE PANHANDLES THROUGH THE EARLY MORNING HOURS OF THURSDAY. SKIES WILL REMAIN VFR THIS EVENING OUTSIDE OF THE STORMS AND WILL GET DOWN INTO THE IFR RANGE UNDER THE STORMS. THE SHOWERS AND STORMS ARE EXPECTED TO SWEEP EAST OF THE TAF SITES AFTER ABOUT 10Z. LOW CLOUDS BELOW 1000 FEET ARE EXPECTED TO MOVE ACROSS THE TAF SITES ON SOUTHEAST WINDS. THE WINDS WILL THEN BECOME MORE SOUTHWEST BY MID MORNING ON THURSDAY. THESE WINDS WILL BRING IN SOME DRIER AIR...SO LOW CLOUDS ARE EXPECTED TO DECREASE FROM WEST TO EAST. THE SOUTHWEST WINDS WILL PICK UP TO AROUND 25 KNOTS WITH GUSTS TO AROUND 35 KNOTS FROM MID MORNING THROUGH THURSDAY AFTERNOON. PREV DISCUSSION... /ISSUED 338 PM CDT WED APR 11 2012/ DISCUSSION... MAIN FORECAST CONCERN THIS AFTERNOON CENTERS ON THUNDERSTORM POTENTIAL THIS EVENING AND TONIGHT AND ANY SEVERE WEATHER PROSPECTS WITH THESE STORMS. ACTIVE WEATHER SITUATION UNFOLDING ACROSS THE PANHANDLES THIS AFTERNOON AS SCATTERED THUNDERSTORMS HAVE DEVELOPED NEAR A STATIONARY FRONT THAT STRETCHES FROM THE NORTHWEST TO THE SOUTHEAST ACROSS THE AREA. AMPLE CLOUD COVER THIS MORNING HAS FINALLY THINNED ALLOWING FOR DAYTIME HEATING TO FURTHER DESTABILIZE THE ATMOSPHERE. ALTHOUGH STORMS HAVE STRUGGLED EARLIER THIS AFTERNOON...THEY ARE INCREASING IN COVERAGE AND STRENGTH LIKELY OWNING TO STRENGTHENING UPPER LEVEL WINDS AS THE UPPER RIDGE SHIFTS FURTHER OFF TO THE EAST. STORMS WILL CONTINUE THROUGH TONIGHT WHERE LARGE HAIL... DAMAGING WINDS...AND TORNADOES /PARTICULARLY NEAR THE FRONTAL BOUNDARY/ ARE A POSSIBILITY. AN UPPER-LEVEL DISTURBANCE WILL EJECT OUT OF THE WESTERN CONUS TROUGH THURSDAY WHERE IT WILL HEAD INTO THE NORTHERN ROCKIES. THIS WILL RESULT IN A SURFACE LOW TO DEEPEN ACROSS THE CENTRAL HIGH PLAINS... PROMOTING A TIGHTENING SURFACE PRESSURE GRADIENT ACROSS THE SOUTHERN PLAINS. THE DRYLINE WILL ALSO PUSH OUT TOWARD OUR EASTERN COUNTIES BY THE AFTERNOON ALTHOUGH THERE ARE SOME DISCREPANCIES ON HOW FAR EAST THE DRYLINE WILL MOVE. THUNDERSTORMS ARE POSSIBLE EAST OF THE DRYLINE AND HAVE CONTINUED WITH SLIGHT CHANCE POPS ACROSS THE EASTERN TX/OK PANHANDLES. A SIMILAR WX SET UP IS IN STORE FOR FRIDAY AND AGAIN HAVE A SLIGHT CHANCE MENTION OF THUNDER IN THE EASTERN TX/OK PANHANDLES. HAVE NOT MADE TOO MANY CHANGES TO THE FORECAST BEYOND FRIDAY AS AN UPPER LEVEL LOW DIGS INTO THE FOUR CORNERS REGION. THE GFS/CMC/ECMWF FOR THE MOST PART SUGGEST THIS SYSTEM WILL TRACK NORTH OF THE AREA...THEREFORE DRY-SLOTTING THE SOUTHERN HIGH PLAINS. CLK FIRE WEATHER... SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THIS EVENING AND TONIGHT...WHERE SOME LOCATIONS MAY RECEIVE AT LEAST A HALF AN INCH OF RAINFALL THROUGH THURSDAY MORNING. ON THURSDAY...THE DRYLINE WILL MOVE INTO THE EASTERN TEXAS AND OKLAHOMA PANHANDLES WITH ANOTHER CHANCE FOR THUNDERSTORMS ALONG AND EAST OF IT. WEST OF THE DRYLINE...SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH AND RELATIVE HUMIDITIES WILL FALL TO 10 TO 20 PERCENT. WHILE THE WINDS AND RELATIVE HUMIDITIES CAN RAISE CONCERNS FOR ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS...THE FIRE DANGER RATING IS AT LOW TO MODERATE SO DO NOT ANTICIPATE HAVING TO ISSUE ANY FIRE WEATHER WATCHES. A SIMILAR SET UP EXISTS FOR FRIDAY AS THE DRYLINE PUSHES INTO THE EASTERN PANHANDLES WITH BREEZY SOUTHWEST WINDS AND RELATIVE HUMIDITIES FALLING TO AROUND 10 TO 20 PERCENT. CLK && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 16/15
Hazardous weather outlook, Apr 11, 10:10 PM CDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1010 PM CDT WED APR 11 2012 OKZ001>003-TXZ001>020-121515- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 1010 PM CDT WED APR 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE ACROSS THE PANHANDLES THROUGH TONIGHT. SOME OF THE STORMS MAY BE STRONG...WITH HAIL...GUSTY WINDS AND VERY HEAVY RAIN BEING THE PRIMARY HAZARDS. CAUTION IS ADVISED ON AREA LAKES THROUGH TONIGHT DUE TO BREEZY SOUTHEAST WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE ACROSS THE EASTERN TEXAS AND OKLAHOMA PANHANDLES THURSDAY AFTERNOON AND EVENING...AND AGAIN FRIDAY AFTERNOON AND FRIDAY NIGHT. SEVERE WEATHER WILL BE POSSIBLE BOTH DAYS. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN HAZARDS...BUT SOME THREAT WILL ALSO EXIST FOR ISOLATED TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE EASTERN TEXAS AND OKLAHOMA PANHANDLES THURSDAY AND FRIDAY. GOEHRING
In the hours before
Local storm report, Apr 11, 10:45 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
1045 PM CDT WED APR 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM HAIL 19 N AMARILLO 35.48N 101.82W
04/11/2012 E1.00 INCH POTTER TX LAW ENFORCEMENT
0340 PM FLASH FLOOD 2 S MASTERSON 35.61N 101.96W
04/11/2012 POTTER TX LAW ENFORCEMENT
REPORT OF SEVERAL CARS OFF THE ROAD ON HWY 287 WITH
HAIL 2 IN DEEP AND FLOODING OVER THAT
0520 PM HAIL 6 SW FRITCH 35.58N 101.67W
04/11/2012 E2.75 INCH POTTER TX AMATEUR RADIO
0532 PM HAIL 5 SSW FRITCH 35.57N 101.63W
04/11/2012 E2.00 INCH POTTER TX TRAINED SPOTTER
0533 PM HAIL 5 S FRITCH 35.57N 101.60W
04/11/2012 E1.00 INCH CARSON TX AMATEUR RADIO
0533 PM HAIL 5 S FRITCH 35.57N 101.60W
04/11/2012 E1.75 INCH CARSON TX PUBLIC
0535 PM HAIL 8 SSW FRITCH 35.53N 101.65W
04/11/2012 E1.75 INCH POTTER TX TRAINED SPOTTER
0543 PM HAIL 4 S FRITCH 35.58N 101.60W
04/11/2012 E1.75 INCH CARSON TX LAW ENFORCEMENT
0545 PM FLASH FLOOD 2 S MASTERSON 35.61N 101.96W
04/11/2012 POTTER TX EMERGENCY MNGR
HIGHWAY 287 IMPASSABLE
0616 PM HAIL FRITCH 35.64N 101.60W
04/11/2012 M1.00 INCH HUTCHINSON TX TRAINED SPOTTER
0629 PM HAIL FRITCH 35.64N 101.60W
04/11/2012 E1.75 INCH HUTCHINSON TX TRAINED SPOTTER
0639 PM HAIL BORGER 35.66N 101.40W
04/11/2012 E0.88 INCH HUTCHINSON TX AMATEUR RADIO
0647 PM HAIL 2 E FRITCH 35.64N 101.56W
04/11/2012 E1.75 INCH HUTCHINSON TX STORM CHASER
0653 PM HAIL 2 E FRITCH 35.64N 101.56W
04/11/2012 E1.75 INCH HUTCHINSON TX STORM CHASER
0700 PM TSTM WND GST BORGER 35.66N 101.40W
04/11/2012 E60 MPH HUTCHINSON TX TRAINED SPOTTER
2 INCH DIAMETER TREE LIMBS ALSO DOWNED.
0730 PM FLASH FLOOD FRITCH 35.64N 101.60W
04/11/2012 HUTCHINSON TX TRAINED SPOTTER
HIGHWAY 136 IN FRITCH IS CLOSED.
0745 PM HAIL DAWN 34.91N 102.20W
04/11/2012 E1.25 INCH DEAF SMITH TX TRAINED SPOTTER
0746 PM HAIL DAWN 34.91N 102.20W
04/11/2012 E1.00 INCH DEAF SMITH TX TRAINED SPOTTER
0806 PM HAIL 3 SW UMBARGER 34.92N 102.14W
04/11/2012 E0.88 INCH RANDALL TX TRAINED SPOTTER
LOTS OF HAIL COVERING THE GROUND
0827 PM HAIL UMBARGER 34.95N 102.11W
04/11/2012 E1.00 INCH RANDALL TX TRAINED SPOTTER
HAIL COVERING HIGHWAY 60. ROADS ARE SLICK IN UMBARGER.
0830 PM FLASH FLOOD CANYON 34.98N 101.92W
04/11/2012 RANDALL TX EMERGENCY MNGR
2.5 FEET OF WATER OVER HUNSLEY HILLS BOULEVARD AT PALO
DURO CREEK GOLF COURSE.
0920 PM FLASH FLOOD FRITCH 35.64N 101.60W
04/11/2012 HUTCHINSON TX TRAINED SPOTTER
2 FEET OF WATER AT THE INTERSECTION OF HIGHWAY 136 AND
CANADIAN DRIVE. CARS ARE STALLED IN THE STREET. SIDE
STREETS HAVE WATER FROM CURB TO CURB.
&&
EVENT NUMBER AMA1200224 AMA1200239 AMA1200225 AMA1200226 AMA1200227
AMA1200228 AMA1200229 AMA1200230 AMA1200240 AMA1200231 AMA1200232
AMA1200233 AMA1200234 AMA1200235 AMA1200236 AMA1200237 AMA1200243
AMA1200238 AMA1200241 AMA1200242 AMA1200245 AMA1200244
JACKSONSpecial weather statement, Apr 11, 10:52 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1052 PM CDT WED APR 11 2012 TXZ006-120430- HARTLEY TX- 1052 PM CDT WED APR 11 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1130 PM CDT FOR HARTLEY COUNTY. AT 1051 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 8 MILES WEST OF HARTLEY...OR ABOUT 14 MILES SOUTH OF DALHART...MOVING NORTHEAST AT 15 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. JOHNSON
Local storm report, Apr 11, 11:11 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1111 PM CDT WED APR 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1109 PM FLASH FLOOD 1 S CACTUS 36.03N 102.01W
04/11/2012 MOORE TX EMERGENCY MNGR
COUNTY ROAD E AND ROAD 281 WERE CLOSED
&&
EVENT NUMBER AMA1200246
SFJSpecial weather statement, Apr 11, 11:18 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1118 PM CDT WED APR 11 2012 TXZ002-007-120445- MOORE TX-SHERMAN TX- 1118 PM CDT WED APR 11 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1145 PM CDT FOR SHERMAN AND MOORE COUNTIES. AT 1114 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF CACTUS...OR ABOUT 9 MILES NORTHWEST OF DUMAS...MOVING NORTHEAST AT 20 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. JOHNSON
Local storm report, Apr 11, 11:44 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1144 PM CDT WED APR 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1138 PM HAIL CACTUS 36.04N 102.01W
04/11/2012 E1.00 INCH MOORE TX EMERGENCY MNGR
&&
EVENT NUMBER AMA1200247
SFJSpecial weather statement, Apr 11, 11:48 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1148 PM CDT WED APR 11 2012 TXZ002-007-120515- MOORE TX-SHERMAN TX- 1148 PM CDT WED APR 11 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1215 AM CDT FOR SHERMAN AND MOORE COUNTIES. AT 1147 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 4 MILES EAST OF CACTUS...OR ABOUT 13 MILES NORTH OF DUMAS...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. JOHNSON
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 7:03 PM CDT | Severe Thunderstorm Warning | AMA | Moore, Sherman | 57 min |
| Apr 11, 7:05 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Moore, Sherman | 42 min |
| Apr 11, 7:18 PM CDT | Areal Flood Advisory | AMA | Moore, Sherman | 4 hr |
| Apr 11, 7:25 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham, Potter, Randall | 65 min |
| Apr 11, 7:39 PM CDT | Tornado Warning | AMA | Carson, Hutchinson | 22 min |
| Apr 11, 8:12 PM CDT | Areal Flood Advisory | AMA | Potter, Randall | 2 hr |
| Apr 11, 8:40 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson, Moore, Potter | 38 min |
| Apr 11, 11:17 PM CDT | Areal Flood Warning | AMA | Moore | 12 hr |
| Apr 12, 12:20 AM CDT | Areal Flood Advisory | AMA | Moore | 4 hr |
| Apr 12, 11:04 AM CDT | Areal Flood Warning | AMA | Moore | 8 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.